Help for my mum


#1

Hello my mum has parkinsons and was diagnosed 5 years ago, she is 75. She was always busy and independent and now sh sleeps nearly all day and feels sick and really unwell all the time. She’s been to the doctors on numerous occasions had blood tests all come back fine. I just want to help her and her to have a life again. Her parkinsons nurse has said nausea is not a side effect. I just feel she is being robbed off all the time. Please help


#2

Hi Vicwen,

Very sorry to hear about your mum, It must be very difficult for both of you. You can find lots of information and advice on caring for someone with Parkinson’s on our website, here: https://www.parkinsons.org.uk/information-and-support/caring-someone-parkinsons.

You can also call our Helpline FREE on 0808 800 0303 on Monday-Friday from 9am-7pm, and Saturday from 10am-2pm, and they’ll be able to offer information and advice on any questions or concerns you may have.

Hope this helps.

Best wishes,

Owen,
Moderation Team


#3

Your mum’s Parkinson’s nurse is simply wrong - nausea and sickness are well-recognised side effects of many drugs including Levodopa.

Has your mum seen her neurologist recently? If not, it might be worth trying to get an appointment soon and going with her and ask for her treatment to be properly reviewed.

Hope she feels a lot better soon.


#4

Thank you we will get her an appointment. Thank you so much


#5

Hello so sorry to hear about your Mum and the affect it is having on you too. My husband often feels sick too and has done since he was diagnosed with Parkinson’s 6 years ago. He too since coming off of using patches has spent most of the day and night sleeping. He is due a review of Medication and it sounds like your Mum might need one too. Keep checking with neurologist and GP make sure everything else is okay, no aneamia etc. My husband has Stemitil prescribed for sickness that helps. Best Wishes and look after yourself too Jane


#6

Sickness with some medication is a side affect despite what your nurse has told you I hope things improve soon


#7

Hello Vicwen

My Husband has PD and has to leave at least half hour either before or after taking Levodopa otherwise he feels & has been sick sometimes. I hope things improve soon. Take care

Sheila


#8

Search on Facebook for:

Parkinson’s thiamine HCL

Also, feeling sick can be a side effect of food which when it meets the Dopamine starts a fight and that may be a reason why mum feels sick.

Monitor what mum eats and what her symptoms are after eating. You may have to eliminate certain foods for a couple of weeks and then reintroduce them for mum to try and if she feels sick then you will have identified the culprit.

I cannot eat eggs, pasta, fried stuff, beer (you might have to ask mum to stop drinking beer). Try to contact Susan Linke in the US, she is a Nutritionist she may be able to point you in the right direction. Susan has a Youtube channel.

Best wishes to you and your mum.